MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, a jaw component detached from the device with initial use.The component did not fall within the patient cavity.No patient injury occurred.
 
Additional Manufacturer Narrative
Evaluation summary: one used lf1537 ligasure device was returned, and an examination of the sample confirmed an issue with a detached component.Visual inspection found the metal flange that pulls the inner tube to open the jaw had broken off.The issue also allowed the knife blade to be deployed while the jaws were open.The tube is made of stainless steel and should not break without excessive force or abuse.The damage to the metal flange is consistent with a device that has been subjected to reprocessing or multiple uses.The investigation identified the root cause of the reported event to be misuse.The instructions incuded with this product cautions users that this is a single use device.It has only been evaluated in testing to simulate single use conditions.Subjecting the product to reprocessing or multiple uses could potentially impact the structure and components of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6836323
Report Number1717344-2017-05836
Device Sequence Number13810606
Product Code GEI
UDI-Device Identifier10884524002293
UDI-Public10884524002293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50160222X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1